Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 23, NWS Goodland, KS

May 19, 2012Dundy County, Hitchcock County, Nebraska

NWS Goodland, KS issued this severe thunderstorm warning at May 19, 2012, 11:46 AM MDT for Dundy County, Hitchcock County, Nebraska. It was in force for 59 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 19, 2012, 11:46 AM MDT (17:46 UTC)
Expired
May 19, 2012, 12:45 PM MDT
In force
59 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Dundy County, NE, Hitchcock County, NE

The radar

The Goodland radar (KGLD), 87 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 19, 11:47 AM MDTHAIL 1Benkelman, NE
May 19, 12:05 PM MDTHAIL 14 N Max, NE
May 19, 12:15 PM MDTHAIL 1.7513 Nw Stratton Ne, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 5.8 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 12:00Z on 2012-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 177 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 12:00Z on 2012-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
177 J/kg
Mixed-layer CIN
-495 J/kg
Mixed-layer LCL
732 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
423 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

338 
WUUS53 KGLD 191746
SVRGLD
NEC057-087-191845-
/O.NEW.KGLD.SV.W.0023.120519T1746Z-120519T1845Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1146 AM MDT SAT MAY 19 2012

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DUNDY COUNTY IN SOUTHWEST NEBRASKA...
  WESTERN HITCHCOCK COUNTY IN SOUTHWEST NEBRASKA...

* UNTIL 1245 PM MDT/145 PM CDT/

* AT 1139 AM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM PRODUCING QUARTER SIZE HAIL.  THIS STORM WAS LOCATED
  NEAR BENKELMAN...AND WAS MOVING NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MAX.

THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 25 AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4000 10131 4000 10144 4007 10189 4036 10177
      4035 10115
TIME...MOT...LOC 1746Z 245DEG 35KT 4007 10148
WIND...HAIL <50MPH 1.00IN
$$

024
3 follow-up statements
652 
WWUS53 KGLD 191801
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1201 PM MDT SAT MAY 19 2012

NEC057-087-191845-
/O.CON.KGLD.SV.W.0023.000000T0000Z-120519T1845Z/
DUNDY NE-HITCHCOCK NE-
1201 PM MDT SAT MAY 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
HITCHCOCK AND EASTERN DUNDY COUNTIES UNTIL 1245 PM MDT/145 PM CDT/...

AT 1153 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR MAX...AND WAS MOVING NORTHEAST AT 40 MPH.

IN ADDITION...AT 1145 AM MDT QUARTER SIZED HAIL WAS REPORTED IN 
BENKELMAN WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF WESTERN HITCHCOCK COUNTY AND EASTERN DUNDY COUNTIES.

THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 33 AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4035 10116 4001 10131 4000 10131 4008 10150
      4010 10168 4035 10170
TIME...MOT...LOC 1800Z 245DEG 35KT 4013 10132
WIND...HAIL <50MPH 1.00IN
$$

024
493 
WWUS53 KGLD 191814
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1214 PM MDT SAT MAY 19 2012

NEC057-087-191845-
/O.CON.KGLD.SV.W.0023.000000T0000Z-120519T1845Z/
DUNDY NE-HITCHCOCK NE-
1214 PM MDT SAT MAY 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
HITCHCOCK AND NORTHEASTERN DUNDY COUNTIES UNTIL 1245 PM MDT/145 PM
CDT/...

AT 107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. THIS
STORM WAS LOCATED NEAR STRATTON NE...AND WAS MOVING NORTHEAST AT 40
MPH.

IN ADDITION...AT 1210 PM MDT GOLF BALL SIZED HAIL WAS REPORTED IN 
STRATTON WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...

THIS INCLUDES HIGHWAY 34 BETWEEN MILE MARKERS 40 AND 47.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4009 10129 4014 10147 4016 10168 4035 10170
      4035 10116 4009 10128
TIME...MOT...LOC 1814Z 245DEG 35KT 4023 10120
WIND...HAIL <50MPH 1.75IN
$$

024
014 
WWUS53 KGLD 191835
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1235 PM MDT SAT MAY 19 2012

NEC057-087-191846-
/O.EXP.KGLD.SV.W.0023.000000T0000Z-120519T1845Z/
DUNDY NE-HITCHCOCK NE-
1235 PM MDT SAT MAY 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HITCHCOCK AND
NORTHEASTERN DUNDY COUNTIES WILL EXPIRE AT 1245 PM MDT/145 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4009 10129 4014 10147 4016 10168 4035 10170
      4035 10116 4009 10128
TIME...MOT...LOC 1836Z 245DEG 35KT 4032 10094
$$

024

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 11:35 AM MDT, 11 minutes earlier.

Area forecast discussion, May 19, 11:35 AM MDT, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1135 AM MDT SAT MAY 19 2012

.SHORT TERM...(TODAY THROUGH SUNDAY NIGHT)
ISSUED AT 255 AM MDT SAT MAY 19 2012

COLD FRONT IS CURRENTLY MOVING ACROSS THE WESTERN THIRD OF THE
FORECAST AREA. MODELS HAVE COME INTO GENERAL AGREEMENT WITH TIMING
OF THE FRONT...AND THE FEATURE WILL BE EAST OF THE AREA BY 16Z.
NUMERICAL GUIDANCE SHOWS NORTHWEST WINDS 25-30 KNOTS LATE THIS
MORNING BEHIND THE FRONT. 700/500 MB WIND FLOW...HOWEVER...WILL
NOT PROVIDE MUCH MID LEVEL SUPPORT AS TRAJECTORIES WILL BE OUT-OF-
PHASE WITH SURFACE GRADIENT. SO...WILL KEEP WINDS BELOW ADVISORY
THRESHOLDS.

MOST MODELS ARE AGGRESSIVE WITH POST-FRONTAL PRECIPITATION LATE THIS
MORNING/THIS AFTERNOON. MODELS CURRENTLY DEPICT TROUGH OVER CENTRAL
COLORADO...AND POSITION IS SUPPORTED BY WATER VAPOR IMAGERY. BEST
DIFFERENTIAL CYCLONIC VORTICITY ADVECTION WILL OCCUR AROUND 18Z TODAY.
THE AIR MASS WILL REALLY HAVE TO MOISTEN IN THE LOW LAYERS TO JUSTIFY
RELATIVELY HIGH POPS TODAY. MODEL SOUNDINGS DO JUST THAT...BUT DO
NOT SEE A LOT OF POTENTIAL FOR LOW LEVEL MOISTURE ADVECTION GIVEN
LATEST SURFACE ANALYSIS...ESPECIALLY OVER THE WESTERN PART OF THE AREA.
LATEST RAPID REFRESH MODEL IS THE ONE MODEL THAT IS DRY THROUGH MOST
OF THE MORNING. GIVEN THE LATEST TRENDS...WILL LEAN TOWARDS THE
HRRR EARLY IN THE FORECAST PERIOD. LATER TODAY...WILL CONTINUE
WITH POPS GIVEN THE MID LEVEL DYNAMICS...BUT WILL TREND DOWN
PRECIPITATION POTENTIAL SLIGHTLY. HOWEVER...THERE IS SOME POTENTIAL
FOR CONVECTION FURTHER EAST NEAR THE FRONT. BEST CHANCE FOR SEVERE
CONVECTION WILL BE EAST OF THE FORECAST AREA THIS AFTERNOON SINCE
SURFACE CONVERGENCE WILL BE LOCATED THERE...BUT WILL EMPHASIZE
THUNDERSTORMS EAST OF A MCCOOK-GOVE LINE WHERE MLCAPES WILL RANGE
FROM 1000-1500 J/KG BETWEEN 18Z-21Z.

MAXIMUM TEMPERATURES WILL BE TRICKY THIS AFTERNOON DUE TO COLD AIR
ADVECTION AND INCREASING CLOUD COVER. 700 MB TEMPERATURES AROUND 5
DEGREES CELSIUS CURRENTLY EXTEND ACROSS CENTRAL WYOMING...AND THIS
AIR WILL ADVECT OVER THE FORECAST AREA AFTER 15Z. WILL DEPICT A
RATHER STRONG GRADIENT OF TEMPERATURES FROM NORTHWEST TO SOUTHEAST THIS
AFTERNOON...AND WILL USE A BLEND OF NUMERICAL GUIDANCE WHICH HAS
VERIFIED THE BEST LATELY.

TROUGH WILL EXIT THE AREA TONIGHT...SO PRECIPITATION WILL END AROUND
03Z. LOW TEMPERATURES TONIGHT WILL DROP INTO THE 40S. SOUNDINGS INDICATE
THE POTENTIAL FOR STRATUS TONIGHT...AND WILL KEEP CONDITIONS MOSTLY
CLOUDY FOR MOST OF THE AREA.

VERY WEAK RIDGE AND WARM AIR ADVECTION WILL DEVELOP SUNDAY...AND RIDGE
WILL STRENGTHEN MONDAY. AS LOW LEVEL TEMPERATURES INCREASE...THE AIR
MASS WILL BECOME UNSTABLE DURING THE AFTERNOONS. WILL NOT MENTION ANY
CONVECTIVE CHANCES SUNDAY...BUT MODELS DEVELOP CONVECTION MONDAY AFTERNOON
IN A NOSE OF INCREASED CAPES ALONG THE COLORADO/KANSAS BORDER. THIS
IS CERTAINLY POSSIBLE...BUT GIVEN THE LACK OF A LOW LEVEL BOUNDARY AND
THE GENERAL UNCERTAINTY ABOUT CONVECTIVE DEVELOPMENT...WILL KEEP THE
FORECAST DRY FOR NOW.

.LONG TERM...(MONDAY THROUGH FRIDAY)
ISSUED AT 255 AM MDT SAT MAY 19 2012

AN UPPER LEVEL RIDGE ACROSS THE CENTRAL PLAINS WILL SHIFT EASTWARD
INTO THE EASTERN HALF OF THE COUNTRY AND BEGIN TO FLATTEN OUT.
MEANWHILE...AN UPPER LEVEL TROUGH WILL BEGIN TO DIG INTO THE PACIFIC
NORTHWEST AND NORTHERN ROCKIES PLACING MUCH OF THE HIGH PLAINS IN
STRONG SOUTHWEST FLOW ALOFT. AT THE SURFACE...LEE TROUGH WILL DEEPEN
ACROSS THE HIGH PLAINS ON TUESDAY WITH SOUTHEAST SURFACE FLOW
ADVECTING LOW-LEVEL MOISTURE INTO CENTRAL AND WESTERN KANSAS. A
DRY LINE ALSO APPEARS TO SET-UP ALONG THE COLORADO AND KANSAS BORDER.
A WEAK SHORTWAVE TROUGH WILL MOVE ALONG THE RIDGE AND MAY BE ABLE TO
TRIGGER SOME THUNDERSTORMS TUESDAY. THE NEXT CHANCE FOR PRECIPITATION
WILL BE WEDNESDAY INTO THURSDAY AS A COLD FRONT ASSOCIATED WITH
THE NORTHWEST TROUGH MOVES THROUGH THE REGION.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 1128 AM MDT SAT MAY 19 2012

CURRENT RADAR TRENDS INDICATE SHOWERS AND POSSIBLY A THUNDERSTORM
FOR KGLD AND THUNDERSTORMS FOR KMCK EARLY THIS AFTERNOON. SYSTEM
SHOULD CLEAR OUT QUICKLY WITH VFR CONDITIONS RETURNING FOR THE
AFTERNOON AND EVENING. BY LATE EVENING STRATUS IS EXPECTED AT BOTH
SITES AND WILL CONTINUE OVERNIGHT WITH VISIBILITY RESTRICTIONS AT
KGLD DOWN TO MVFR AND LOWER. THE FORECAST SOUNDING AT KMCK
INDICATED MVFR BUT DID NOT INDICATE MUCH IF ANY RESTRICTION TO
VISIBILITY. VFR CONDITIONS WILL RETURN AT BOTH SITES. AFTER 15Z
SUNDAY.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
CO...NONE.
NE...NONE.
&&

SHORT TERM...MENTZER
LONG TERM...PM
AVIATION...FS
Hazardous weather outlook, May 19, 9:30 AM MDT, 2 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
930 AM MDT SAT MAY 19 2012

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201200-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
930 AM MDT SAT MAY 19 2012 /1030 AM CDT SAT MAY 19 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS IN NORTHEAST COLORADO THIS MORNING WILL MOVE
INTO NORTHWEST KANSAS AND SOUTHWEST NEBRASKA THIS AFTERNOON.
STRONGER STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND
GUSTS OF OVER 50 MPH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON...AND
THEN AGAIN WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

024

In the hours before

Special weather statement, May 19, 9:28 AM MDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
928 AM MDT SAT MAY 19 2012

COZ090-191600-
YUMA COUNTY-
928 AM MDT SAT MAY 19 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR YUMA COUNTY IN NORTHEAST COLORADO...

AT 919 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ABARR...MOVING NORTHEAST AT 20 MPH.

PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH
THIS STORM.

&&

LAT...LON 4024 10243 4003 10222 3977 10277 3981 10281
      3998 10281
TIME...MOT...LOC 1529Z 233DEG 16KT 3989 10274

JERRYK
Special weather statement, May 19, 10:21 AM MDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1021 AM MDT SAT MAY 19 2012

COZ090-091-191645-
KIT CARSON COUNTY-YUMA COUNTY-
1021 AM MDT SAT MAY 19 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO AND
YUMA COUNTY IN NORTHEAST COLORADO...

AT 1015 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 11 MILES SOUTHWEST OF BONNY RESERVOIR...MOVING
NORTHEAST AT 40 MPH.

THIS THUNDERSTORM HAS A HISTORY OF PRODUCING COPIOUS AMOUNTS OF PEA
SIZED HAIL WHICH COULD COVER THE GROUND TO A DEPTH OF SEVERAL INCHES.

&&

LAT...LON 3985 10206 3944 10205 3938 10244 3968 10253
TIME...MOT...LOC 1621Z 245DEG 35KT 3954 10226

024
Special weather statement, May 19, 10:50 AM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1050 AM MDT SAT MAY 19 2012

KSZ001-191745-
CHEYENNE-
1150 AM CDT SAT MAY 19 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN NORTHWEST KANSAS...

AT 1143 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR HALE...MOVING NORTHEAST AT 40 MPH.

THIS THUNDERSTORM HAS A HISTORY OF PRODUCING COPIOUS AMOUNTS OF PEA
SIZED HAIL WHICH COULD COVER THE GROUND TO A DEPTH OF SEVERAL INCHES.

THE THUNDERSTORM WILL IMPACT THE ST FRANCIS AND WHEELER AREAS
BETWEEN NOON AND 1230PM CDT.

&&

LAT...LON 3957 10153 3957 10205 4000 10205 4000 10159
TIME...MOT...LOC 1649Z 245DEG 35KT 3968 10204

024
Special weather statement, May 19, 11:22 AM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1122 AM MDT SAT MAY 19 2012

KSZ001-NEZ079-191815-
CHEYENNE-DUNDY-
1122 AM MDT SAT MAY 19 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR CHEYENNE COUNTY IN NORTHWEST KANSAS AND DUNDY
COUNTY IN SOUTHWEST NEBRASKA...

AT 1111 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR ST. FRANCIS...MOVING NORTHEAST AT 40 MPH.

THIS THUNDERSTORM PRODUCED PEA TO DIME SIZED HAIL IN ST FRANCIS.

THE THUNDERSTORM WILL IMPACT THE BENKELMAN AREA BETWEEN 1130AM AND
NOON MDT.

&&

LAT...LON 4001 10132 4000 10141 3974 10141 3976 10188
      4035 10193 4035 10132
TIME...MOT...LOC 1718Z 245DEG 35KT 3983 10172

024
Local storm report, May 19, 11:23 AM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1123 AM MDT SAT MAY 19 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1110 AM     HAIL             ST. FRANCIS             39.77N 101.80W
05/19/2012  M0.75 INCH       CHEYENNE           KS   TRAINED SPOTTER

&&

024
Special weather statement, May 19, 11:43 AM MDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
1143 AM MDT SAT MAY 19 2012

KSZ027-041-191830-
GREELEY-WALLACE-
1143 AM MDT SAT MAY 19 2012

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREELEY COUNTY IN WEST CENTRAL KANSAS AND
WALLACE COUNTY IN WEST CENTRAL KANSAS...

AT 1134 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES NORTHWEST OF HORACE...MOVING NORTHEAST
AT 40 MPH.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

THIS THUNDERSTORM WILL IMPACT RURAL AREAS OF NORTHERN GREELEY AND
SOUTHERN WALLACE COUNTIES THROUGH 1230 PM MDT/130PM CDT.

&&

LAT...LON 3849 10184 3869 10205 3871 10204 3891 10167
      3870 10151 3870 10157 3860 10157
TIME...MOT...LOC 1743Z 245DEG 35KT 3861 10177

024

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 19, 11:22 AM MDTSpecial Weather StatementGLDDundy53 min
May 19, 12:11 PM MDTSevere Thunderstorm WarningGLDHitchcock39 min
May 19, 2:11 PM MDTSpecial Weather StatementGLDRed Willow64 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.